Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    ADHD/Mood Disorder
    avatar
    carrielfeldman posted:
    I my son has been diagnosis with adhd when he was in the kindergarden and has been on vyvanse 50mg once daily in the morning. we recently discovered that he may have a mood disorder as well. the physician has prescribed zoloft 25mg as well to take in the evening along with his night time medication. I want to know if Zoloft 25mg is safe for my son who is ten years old now?
    Reply
     
    avatar
    momuv4girls responded:
    Is your son 's Dr. a Child Psychiatrist ? Was this the same Dr. who did his initial evaluation ?

    Treatment guidelines for a child diagnosed with a "mood disorder" is, FIRST, stabilize mood with a mood stabilizer medication and add on anti-psychotic medication if needed for break through symptoms. Once the child's mood has been stable for sometime, then a pdoc (short for psychiatrist) may cautiously want to add in a stimulant - or possibly an antidepressant.

    Typically a child with a mood disorder can not tolerate an antidepressant medication with out having their mood stabilized first. You could end up with your son becoming more aggressive, more manic, more volatile, angry and a big mess.
    I know this, because after a year of my daughter being stable, her Dr. did try a smidgen of an antidepressant and this is what happened to her. Many bipolar persons never end up being able to take antidepressants. Thankfully there are enough mood stabilizing meds that have evened my daughters symptoms out.

    I urge you to look into http://www.bpkids.org/

    Also, I would read the book THE BIPOLAR CHILD, by Dr.Demitri Papolos. It is an easy read with a ton of useful information you will need in medicating / raising your son.

    Take care !!!
    ((Hugs))
    -Kathleen


    Spotlight: Member Stories

    Five years ago it felt like the end of what I would have called a beautiful life. My marriage ended and I became a single parent of what I didn't ...More

    Helpful Tips

    "Trigger "warnings - please add them to your post subject lines!
    Hi Everyone! Please add a "Trigger" warning to any post starter that has a topic of self harm. Self harm is a sensitive topic and a ... More
    Was this Helpful?
    23 of 31 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.